Alert archive / Georgia / Areal Flood Warnings in 2017
Areal Flood Warning 9, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Aug 13, 2017, 10:02 PM EDT for Chattahoochee County, Marion County, Muscogee County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 10:02 PM EDT (02:02 UTC)
- Expired
- Aug 14, 2017, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 92 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WGUS42 KFFC 140202
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1002 PM EDT SUN AUG 13 2017
GAC053-197-215-140600-
/O.NEW.KFFC.FA.W.0009.170814T0202Z-170814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion GA-Muscogee GA-Chattahoochee GA-
1002 PM EDT SUN AUG 13 2017
The National Weather Service in Peachtree City has issued a
* Flood Warning for...
Northwestern Marion County in west central Georgia...
Muscogee County in west central Georgia...
Chattahoochee County in west central Georgia...
* Until 200 AM EDT
* At 1002 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain which will cause flooding. Up to three inches of rain
have already fallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
If you see significant flooding...wait until after the storm has
passed...and then call the National Weather Service toll free at 1 8
6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3260 8491 3258 8491 3258 8470 3256 8469
3256 8467 3253 8468 3252 8469 3253 8465
3252 8458 3255 8455 3255 8449 3229 8450
3232 8499 3235 8500 3238 8497 3243 8496
3245 8500 3250 8500 3255 8503 3260 8504
$$1 follow-up statement
274
WGUS82 KFFC 140455
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1255 AM EDT MON AUG 14 2017
GAC053-197-215-140504-
/O.CAN.KFFC.FA.W.0009.000000T0000Z-170814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion GA-Muscogee GA-Chattahoochee GA-
1255 AM EDT MON AUG 14 2017
...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN MARION...
MUSCOGEE AND CHATTAHOOCHEE COUNTIES...
The heavy rain has diminished. Therefore, the flood threat has
ended.
LAT...LON 3260 8491 3258 8491 3258 8470 3256 8469
3256 8467 3253 8468 3252 8469 3253 8465
3252 8458 3255 8455 3255 8449 3229 8450
3232 8499 3235 8500 3238 8497 3243 8496
3245 8500 3250 8500 3255 8503 3260 8504
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Aug 13, 8:00 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 13, 8:00 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 800 PM EDT Sun Aug 13 2017 .PREV DISCUSSION... /issued 332 PM EDT Sun Aug 13 2017/ SHORT TERM /Tonight through Monday Night/... A moist and unstable air mass persists over the forecast area this afternoon. Convection so far is developing over central GA along and south of a weak boundary. Expect heavy rain to be the main risk again although an isolated severe is possible. For overnight and early Monday...a short wave moving into the mid MS Valley could support thunderstorms into north GA if it holds together. Models showing a couple of waves moving through the TN Valley and north GA area tomorrow so have kept basically likely pops for the afternoon across much of the area. Pops diminishing to chance for tomorrow night...but this would also depend on how the convection develops. Have generally stayed with persistence temperatures. 41 LONG TERM /Tuesday through Sunday/... Only slight cosmetic adjustments made to some of the pop/wx periods and an overall refresh of guidance blend for other weather elements with minor tweaks as main forecast looks on track. Most of the period should be in the more convectively active pattern with higher PWATs and cooler 500mb temps. Previous discussion follows... Baker PREV DISCUSSION... /Issued 325 AM EDT Sun Aug 13 2017/ LONG TERM /Monday Night through Saturday/... With the northern stream lofted well north of the area, do not expect much change in the tropical airmass in place through the long term. Under zonal flow, anticipate weak impulses to cross the region, most notably Tuesday. This will help with better coverage of showers/thunderstorms during the afternoon/evening hours. As the mid level ridge builds into the region through the remainder of the week, expect typical diurnal convection. Looking closer to the surface, troughing will develop across central GA with a strengthening Bermuda High by mid/late week. This will yield moist southerly flow helping to produce better precipitation coverage across the southern tier. Also we anticipate a bit more activity corresponding to the orographic effects in the higher terrain. The ridge aloft will begin to erode ahead of a deepening trough from the Great Lakes region early Saturday with a bit more precipitation activity during the afternoon. However, this is a week out and likely to change. Given the aforementioned pattern, no real organized systems are forecasted at this time. Strong to isolated severe thunderstorms are possible through the period (especially Tuesday) with the main threats being heavy rain, gusty winds and frequent lightning. Temperatures will be around normal through the period, perhaps increasing a bit above normal by the latter half of the work-week ahead of a weak front. 26 && .AVIATION... 00Z UPDATE... TSRA development was even further south tonight than last night. Most recent storms have been near CSG and will need to add a short term TEMPO for them. Otherwise, some low clouds to move into AHN overnight bu remain east of the ATL sites. Another Prob30 in the offing for Monday which may need to be converted to a TEMPO with shortwave activity. //ATL CONFIDENCE...00Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 70 88 / 30 60 40 50 Atlanta 73 87 71 86 / 30 60 40 50 Blairsville 67 83 67 83 / 30 60 50 50 Cartersville 73 88 72 87 / 20 60 40 40 Columbus 76 92 75 90 / 30 60 40 60 Gainesville 72 86 72 86 / 30 60 40 50 Macon 75 91 74 91 / 30 50 40 60 Rome 73 88 72 88 / 20 70 40 40 Peachtree City 72 90 73 88 / 30 60 40 60 Vidalia 76 91 75 91 / 40 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....30 AVIATION...Deese
Hazardous weather outlook, Aug 13, 11:50 AM EDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Sun Aug 13 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Sun Aug 13 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected. A few strong storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 13, 6:54 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
654 PM EDT SUN AUG 13 2017
GAZ106-132330-
Crisp GA-
654 PM EDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRISP COUNTY UNTIL 730 PM EDT...
At 654 PM EDT...a strong thunderstorm was over Raines, or near
Cordele...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Arabi, East Crisp, Fort Early, Georgia Veterans Memorial St
Pk, Raines and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8393 3188 8393 3193 8392 3197 8394
3203 8381 3203 8370 3183 8361 3180 8378
TIME...MOT...LOC 2254Z 250DEG 9KT 3190 8386
WIND...40MPHSpecial weather statement, Aug 13, 8:08 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT SUN AUG 13 2017
GAZ080-092-140030-
Schley GA-Taylor GA-
808 PM EDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY AND
SOUTHWESTERN TAYLOR COUNTIES UNTIL 830 PM EDT...
At 807 PM EDT...a strong thunderstorm was near Charing, or 10 miles
north of Ellaville...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rupert, Murrays Crossroads and Charing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3231 8439 3243 8439 3245 8441 3247 8441
3259 8429 3245 8416 3240 8420 3240 8425
3239 8425 3230 8426 3226 8434
TIME...MOT...LOC 0007Z 231DEG 8KT 3239 8435
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:08 PM EDT | Special Weather Statement | FFC | Taylor | 22 min |
| Aug 13, 9:57 PM EDT | Flash Flood Warning | FFC | Schley | 6 hr |
| Aug 14, 12:38 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Aug 14, 1:02 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Aug 14, 1:59 PM EDT | Special Weather Statement | FFC | Walton | 31 min |
| Aug 14, 2:28 PM EDT | Special Weather Statement | FFC | Oconee | 32 min |
| Aug 14, 2:53 PM EDT | Special Weather Statement | FFC | Crisp | 52 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | FFC | Clarke | 35 min |
| Aug 14, 4:05 PM EDT | Special Weather Statement | FFC | Hancock | 25 min |
| Aug 14, 4:26 PM EDT | Special Weather Statement | FFC | Hancock | 49 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Aug 14, 4:56 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| Aug 14, 5:07 PM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Aug 14, 5:12 PM EDT | Special Weather Statement | FFC | Carroll, Coweta, Douglas, Heard | 33 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Aug 14, 5:29 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Aug 14, 5:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 14, 5:52 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Aug 14, 6:12 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 14, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Aug 14, 6:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 6:34 PM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| Aug 14, 6:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 14, 6:52 PM EDT | Special Weather Statement | FFC | Bibb | 23 min |
| Aug 14, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:11 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Aug 14, 7:14 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Aug 14, 7:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Aug 14, 7:19 PM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Aug 14, 7:26 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 14, 7:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:34 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Aug 14, 7:41 PM EDT | Special Weather Statement | FFC | Gwinnett | 34 min |
| Aug 14, 7:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Aug 14, 7:54 PM EDT | Special Weather Statement | FFC | Marion | 51 min |
Nearby
Areal Flood Warnings in Georgia, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.